Alert archive / New York / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Feb 27, 2008, 3:23 PM EST for Hamilton County, Herkimer County, New York. It took effect at Feb 28, 2008, 12:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2008, 3:23 PM EST (20:23 UTC)
- In effect from
- Feb 28, 2008, 12:00 AM EST
- Expired
- Feb 28, 2008, 3:01 AM EST
- In force
- 3 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KALY 272023 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 323 PM EST WED FEB 27 2008 NYZ032-033-281400- /O.NEW.KALY.WC.Y.0002.080228T0500Z-080228T1400Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 323 PM EST WED FEB 27 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY FOR NORTHERN HERKIMER AND HAMILTON COUNTIES...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. AS ARCTIC AIR MOVES INTO THE REGION...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND BREEZY CONDITIONS WILL RESULT IN WIND CHILLS VALUES OF -20 TO -25 ACROSS THE ADVISORY AREA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERS. $$
1 follow-up statement
000 WWUS41 KALY 280801 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 301 AM EST THU FEB 28 2008 NYZ032-033-280915- /O.CAN.KALY.WC.Y.0002.000000T0000Z-080228T1400Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 301 AM EST THU FEB 28 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE WIND CHILL ADVISORY FOR THE SOUTHERN ADIRONDACKS. SURFACE TEMPERATURES HAVE FALLEN CLOSE TO ZERO DEGREES ACROSS THE SOUTHERN ADIRONDACKS. HOWEVER...THE WIND HAS IN MANY CASES...HAS DIMINISHED TO 5 MPH OR LESS AND THEREFORE HAS NOT GENERATED EQUIVALENT WIND CHILLS LOWER THAN ABOUT MINUS 10 DEGREES. THE WIND IS EXPECTED TO PICK AFTER WELL AFTER SUNRISE...BUT AT THE TIME...TEMPERATURES WILL CLIMB BACK INTO THE SINGLE NUMBERS...ONCE AGAIN PRODUCING WIND CHILLS JUST SHY OF THE MINUS 20 BELOW THRESHOLD NEEDED TO ISSUE AN ADVISORY. EITHER WAY...IT IS STILL A GOOD IDEA TO DRESS IN LAYERS IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME TODAY...REMEMBERING TO PROTECT YOUR HEAD AND HANDS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 12:26 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 27, 12:26 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1226 PM EST WED FEB 27 2008 .SYNOPSIS... THE LOW PRESSURE SYSTEM THAT BLANKETED THE AREA IN SNOW WILL CONTINUE TO MOVE NORTHEAST INTO THE CANADIAN MARITIMES TODAY. AN ARCTIC AIRMASS WILL BE USHERED INTO THE REGION TONIGHT...WITH THE ARCTIC HIGH MOVING OVER THE REGION THURSDAY AND THURSDAY NIGHT. A CLIPPER LOW WILL APPROACH FROM THE GREAT LAKES REGION ON FRIDAY WITH SNOW RETURNING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WIDESPREAD ACCUMULATING SNOWFALL HAS FINALLY COME TO AN END. RADAR RETURNS HAS WEAKEN CONSIDERABLY. SO HAVE DROPPED WINTER STORM WARNING. A COMPREHENSIVE PUBLIC INFORMATION STATEMENT HAS BEEN ISSUED WITH SNOWFALL AND PRECIPITATION TOTALS. ADJUSTED TEMPERATURES BASED ON CURRENT OBSERVATIONS MAINLY HAVE NEAR STEADY OR FALLING TEMPERATURES FOR THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... THE SURGE OF ARCTIC ARRIVES WED NIGHT...AS ANOTHER TROUGH MOVES THROUGH. WE KEPT SOME SNOW SHOWERS IN FOR THE MAJORITY OF THE REGION WITH THE HIGHEST CHANCE POPS OVER NRN CATSKILLS AND WRN MOHAWK VALLEY...WHERE LAKE EFFECT MULTIBANDS IN THE NW FLOW MAY SCRAPE THESE LOCATIONS. THE LAKE INSTABILITY IS CONDITIONAL TO BRIEFLY MODERATE...BUT THE INVERSION QUICKLY LOWERS TO 5 KFT PRIOR TO MIDNIGHT BASED ON KSYR BUFKIT PROFILES. THE BOUNDARY LAYER ALSO DRIES OUT QUICKLY. OVERALL...WE ARE NOT EXPECTING SIGNIFICANT LAKE EFFECT SNOWS TO IMPACT THE PERIPHERY OF OUR AREA. THU-THU NIGHT...ARCTIC HIGH PRESSURE BUILDS IN. THE AIR MASS IS VERY FRIGID WITH 850 MB TEMPS TUMBLING CLOSE TO -20C FOR THE ENTIRE FORECAST AREA. TEMPS WILL BE HARD PRESSED TO GET OUT OF THE TEENS. WE THINK THE ADIRONDACK REGION MAY REMAIN IN THE SINGLE DIGITS. TEENS IN ALL LOCATIONS...EXCEPT THE MID HUDSON RIVER VALLEY...AND NW CT. WIND CHILLS WILL BE ZERO TO 10 BELOW IN SOME LOCATIONS DURING THE DAY WITH W/NW WINDS OF 10 TO 20 MPH. WE DO THINK THE WINDS WILL SUBSIDE THU NIGHT...AS HIGH PRESSURE MOVES OVERHEAD. TEMPS SHOULD PLUMMET WITH CLEAR/MOSTLY CLEAR SKIES...LIGHT TO CALM WINDS...AND FRESH SNOW COVER. WE THINK LOW TEMPS 5 TO 20 BELOW WILL COMMON OVER THE SRN DACKS...SRN VT AND LAKE GEORGE REGION. 5 ABOVE TO 5 BELOW WILL BE COMMON IN MOST OTHER LOCATIONS. ALY HAS A SHOT GOING BELOW ZERO...WE ARE LOOKING LOWS RIGHT AT ZERO FOR NOW. WIND CHILLS THURSDAY NIGHT MAY BE AN ISSUE IN COLDER SPOTS TO THE NORTH...BUT WINDS BECOMING LIGHT 5 MPH OR LESS THURSDAY NIGHT...SO WIND CRITERIA MAY NOT BE MET FOR A HEAD LINE. WE WILL CONTINUE TO ADDRESS IN THE HWO FOR THE SRN ADIRONDACKS JUST IN CASE WINDS EXCEED 5 MPH. FRI-FRI NIGHT...A CLIPPER LOW APPROACHES FROM THE GREAT LAKES REGION DURING THE LATE MORNING. MOST OF THE SHORT RANGE GUIDANCE BRINGS THE OVER RUNNING PCPN IN DURING THE AFTERNOON. WE RAISED POPS UP TO LIKELY VALUES IN THE AFTERNOON AND EVENING. THE GFS STILL PUMPS OUT A LOT OF QPF NW OF THE CAPITAL REGION...WITH OVER A THIRD OF AN INCH. WE THINK THE BEST ISENTROPIC LIFT ON THE 295K SFC WILL BE FROM THE CAPITAL REGION NORTH. 2-5 NOT OUT OF THE QUESTION FOR THE ENTIRE SYSTEM BY DAYBREAK SAT NORTH AND WEST OF THE CAPITAL REGION. IT IS A COMPACT TROUGH WITH STRONG DYNAMICAL FORCING. WE ARE EXPECTING 1-3 ELSEWHERE. THE COLD FRONT AND UPPER LEVEL TROUGH AXIS LOOKS TO MOVE THROUGH SHORTLY AFTER 12Z SAT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ANY LINGERING SNOW SATURDAY MORNING SHOULD TAPER OFF BY EARLY AFTERNOON...WITH PERHAPS SOME MINOR ACCUMULATIONS DOWNWIND OF LAKE ONTARIO WHERE SOME LAKE ENHANCEMENT EXPECTED. RIDGE OF HIGH PRESSURE WILL BUILD INTO FA FROM OHIO VALLEY SATURDAY NIGHT AND CREST OVER FA LATE SATURDAY NIGHT INTO SUNDAY. THE NEXT SYSTEM WILL TAKE AWHILE TO IMPACT THE REGION AS LOW PRESSURE SLIDES NORTH OF THE UPPER GREAT LAKES REGION AND HIGH PRESSURE IS SLOW TO MOVE OFF THE ATLANTIC SEABOARD...WILL THUS LEAVE FORECAST DRY SATURDAY NIGHT THROUGH MOST OF SUNDAY NIGHT. AS LOW PULLS NORTH A SIGNIFICANT WARM UP EXPECTED MONDAY INTO TUESDAY ALONG WITH A CHANCE OF PRECIP OVER THE REGION THROUGH THE PERIOD AS A WAVE IS FORECAST TO DEVELOP ALONG THE FRONTAL BOUNDARY IN THE LOWER MISSISSIPPI VALLEY AND MOVE NORTHEAST ALONG THE FRONT. TEMPERATURES ARE EXPECTED TO WARM INTO THE 40S AND PERHAPS EVEN LOWER 50S...BUT STILL TOO FAR OUT INTO THE FUTURE TO HAVE MUCH CONFIDENCE ON TEMPS AND PCPN AMOUNTS...BUT IT APPEARS THAT WE WILL HAVE A PROLONGED PERIOD OF UNSETTLED WEATHER WITH PERIODS OF RAIN WITH SNOW POSSIBLE DURING NIGHT TIME HOURS ESPECIALLY UP NORTH. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... LOW LEVEL MOISTURE LINGERING THE WAKE OF THE SNOWSTORM WILL CONTINUE TO KEEP MVFR CIGS AT KALB AND KGFL THROUGH MUCH OF THE AFTN. A FEW SNOW SHOWERS AND FLURRIES WILL LINGER IN NORTHERN AREAS THROUGH MID AFTN AS WELL...SO VSBYS MAY TEMPORARILY DROP TO MVFR RANGE FOR A SHORT PERIOD AS WELL...MAINLY JUST AROUND KGFL. VFR CIGS/VSBYS SHOULD PERSIST DOWN AT KPOU...ALTHOUGH VSBYS/CIGS MAY BRIEFLY DROP TO HIGH END MVFR LEVELS IN SOME HAZE. WINDS WILL CONTINUE TO AVERAGE GENERALLY NORTHERLY THIS AFTN AT KGFL AND KPOU...AND WESTERLY AT KALB...AROUND 10 KTS. WINDS MAY GUST AT TIMES AS HIGH AS 20 KTS...ESP AT KALB...WHERE THE CLASSIC SETUP OF WINDS FUNNELING DOWN THE MOHAWK VALLEY HELP INCREASE THE WIND GUST SPEED SLIGHTLY. AS THE GUSTY WINDS HELP MIX THE BOUNDARY LAYER...MVFR CIGS SHOULD GIVE WAY TO VFR CIGS BY THIS EVENING AT ALL TAF SITES. SKIES WILL GENERALLY REMAIN BKN-OVC THROUGH THE OVERNIGHT HOURS DUE TO WEAK MAXES ROTATING THROUGH THE UPPER LEVEL TROUGH. WINDS SHOULD DIMINISH SOMEWHAT AND BECOME SLIGHTLY LESS GUSTY DURING THE OVERNIGHT HOURS. ON THURSDAY...VFR FLYING CONDITIONS WILL CONTINUE AND THE LOWER CLOUDS WILL DECREASE...ALTHOUGH A SCT MID LAYER DECK WILL CONTINUE ACROSS NORTHERN AREAS INTO THE AFTN HOURS. WINDS WILL PICK UP AGAIN DURING THE LATE MORNING...WITH GUSTS AGAIN REACHING CLOSE TO 20 KTS BY AFTN AT KALB. OUTLOOK... THU AFTN...VFR...NO SIG WX. FRI...VFR/MVFR...CHC OF -SN IN THE PM. SAT...VFR/MVFR...CHC -SHSN. SUN...VFR...NO SIG WX. && .HYDROLOGY... THE STORM IS WINDING DOWN WITH JUST SOME WRAP AROUND SNOW SHOWERS REMAINING. LIQUID EQUIVALENT AMOUNTS HAVE GENERALLY BEEN IN THE HALF INCH TO INCH AND A QUARTER RANGE WITH MOST OF THE PCPN IN THE FORM OF SNOW. EVEN AREAS WHICH RECEIVED SOME RAIN AND SNOWMELT...SUCH AS THE HOUSATONIC DRAINAGE...EXPERIENCED VERY MINOR RISES GENERALLY LESS THAN HALF A FOOT. DURING THE REMAINDER OF THE WEEK...MUCH COLDER WEATHER IS EXPECTED WITH SNOW AS THE PREDOMINANT PTYPE WITH THE NEXT SYSTEM IMPACTING THE HSA LATE THIS WEEK INTO THE WEEKEND. ICE WILL CONTINUE TO THICKEN ON RIVERS AND STREAMS ACROSS THE NORTHERN PORTION OF THE HSA OVER THE NEXT SEVERAL DAYS AS VERY COLD AIR WILL REMAIN ENTRENCHED ACROSS THE REGION INTO THE FIRST HALF OF THE WEEKEND. A SIGNIFICANT WARM UP IS POSSIBLE MONDAY INTO TUESDAY AND ALTHOUGH TOO FAR OUT AND TOO LITTLE CONFIDENCE TO INCLUDE IN HWO FOR NOW...THIS WILL NEED TO BE MONITORED DURING LATER FORECAST PACKAGES FOR SNOWMELT...RUNOFF AND POSSIBLE ICE JAMS ESPECIALLY ACROSS NORTHERN PORTION OF FA. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && .AVIATION...FRUGIS
Hazardous weather outlook, Feb 27, 10:50 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1050 AM EST WED FEB 27 2008 NYZ032-033-281200- NORTHERN HERKIMER-HAMILTON- 1050 AM EST WED FEB 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIND CHILL READINGS MAY APPROACH ADVISORY LEVELS LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING...IF WINDS EXCEED 5 MPH IN THE ARCTIC AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-281200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1050 AM EST WED FEB 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES...NORTHWESTERN CONNECTICUT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in New York, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.